# SDR QMLA2015041415028

- Difficulty date: April 14, 2015
- Submitted: April 15, 2015
- Operation: Air carrier
- Aircraft: N115GH
- Make and model: Agusta A109E
- Aircraft serial: 11115
- Aircraft time: 1,340 hours, 3,242 cycles
- Engine: Pwc PW206C
- Engine time: 1,229 hours
- System (JASC): 6220 · Main Rotor Head
- Part: Grip
- Part number: 109011105121
- Part serial: A50450
- Condition: Damaged
- Location: Main Rotor
- Part time: 1,340 hours
- Stage of operation: UK
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT LAST FLOWN, 35 MINUTE FERRY FLIGHT, MONDAY AFTERNOON, 4-13-15.  ON TUESDAY APRIL 14TH 2015, AT APPROX 1000 HOURS, THE MECHANICS WERE PERFORMING AN AIRWORTHINESS CHECK ON THE AIRCRAFT, SN 11115.  WHILE INSPECTING THE MAIN ROTOR AREA ON THE RT SIDE OF THE ACFT, THE MECHANICS NOTICED WHAT APPEARED TO BE A GREASE SPOT ON THE TRAILING BOTTOM EDGE OF ONE OF THE MAIN ROTOR BLADE GRIPS APPROX 3 INCHES INBD OF THE TE MAIN ROTOR BLADE ATTACHMENT BOLT.  THE MARK WAS ACTUALLY DAMAGE TO THE GRIP.  TOOK SEVERAL PHOTOS OF THE DAMAGED AREA.  RESEARCHING THE DAMAGE LIMITS ON THIS AREA OF THE MAIN ROTOR GRIP & DISCOVERED THAT THE MECHANICAL DAMAGE LIMIT IN THAT AREA IS .15MM, .0059 THOUSANDTHS OF AN INCH, FOR REFERENCE, THE THICKNESS OF A STANDARD PIECE OF PRINTER PAPER IS TYPICALLY .003 TO .004 THOUSANDTHS OF AN INCH.  IAW OVERHAUL MANUAL CHAPTER 62-21-05, THE MECHANICS CLEANED THE DAMAGED AREA, LIGHTLY, WITH AN ABRASIVE, SCOTCH BRITE, TO CONFIRM THAT THE DAMAGE WAS BEYOND THE THICKNESS OF THE PAINT & PRIMER.  DISCOVERED THAT THE DAMAGE WAS INTO THE MATERIAL OF THE GRIP ITSELF & WAS DEEPER THAN .15MM.  THE PHOTOS, WHEN MAGNIFIED, WILL SHOW WHAT APPEARS TO BE THE DAMAGE FROM A SHARP EDGE OF SOME KIND AT THE DEEPEST PART OF THE DAMAGE.  ATTACHED YOU WILL FIND SEVERAL PHOTOS OF THE DAMAGED AREA.  IT IS ALSO RELEVANT FOR LOGISTICS PLANNING, IF NECESSARY, TO NOTE THAT AT THE WRITING OF THIS REPORT, WE CURRENTLY HAVE SUSTAINED WINDS AT APPROX 35 MPH WITH GUSTS UP TO APPROX 44 MPH WITH A FORECAST OF HEAVIER WINDS LATER IN THE DAY.  SN 11115 RELOCATED & WAS RETURNED YESTERDAY ON 4-13-15, LANDING AT 1457 HOURS.  END OF REPORT
